Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 74, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 20, 2006, 3:25 AM CDT for Nobles County, Rock County, Minnesota. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2006, 3:25 AM CDT (08:25 UTC)
- Expired
- Jun 20, 2006, 4:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Nobles County, MN, Rock County, MN
The radar
The Sioux Falls radar (KFSD), 53 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:33 AM CDT | HAIL 1.75 | 8 S Magnolia, MN | CROP DAMAGE |
| Jun 20, 3:40 AM CDT | HAIL 1.75 | 3 Nnw Ellsworth, MN | MOSTLY NICKEL TO QUARTER SIZE...COVERING THE GROUND |
| Jun 20, 3:45 AM CDT | HAIL 1.75 | 4 N Ellsworth, MN | |
| Jun 20, 3:46 AM CDT | HAIL 1 | 1 Nw Ellsworth, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 200825
SVRFSD
MNC105-133-200915-
/O.NEW.KFSD.SV.W.0074.060620T0825Z-060620T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
325 AM CDT TUE JUN 20 2006
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NOBLES COUNTY IN SOUTHWEST MINNESOTA
ROCK COUNTY IN SOUTHWEST MINNESOTA
* UNTIL 415 AM CDT
* AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES WEST OF ELLSWORTH...OR ABOUT NEAR ROCK
RAPIDS...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELLSWORTH AROUND 340 AM CDT...
ADRIAN AROUND 355 AM CDT...
RUSHMORE AROUND 405 AM CDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO THE SIZE OF
QUARTERS. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 4350 9588 4351 9634 4358 9638 4359 9638
4361 9632 4361 9628 4371 9581 4371 9576
4356 9563
$$
MJF2 follow-up statements
000
WWUS53 KFSD 200849
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
347 AM CDT TUE JUN 20 2006
MNC105-133-200915-
/O.CON.KFSD.SV.W.0074.000000T0000Z-060620T0915Z/
ROCK MN-NOBLES MN-
347 AM CDT TUE JUN 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR NOBLES AND ROCK COUNTIES...
AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE TO
HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 3 MILES NORTH OF
ELLSWORTH...OR ABOUT 11 MILES SOUTHEAST OF LUVERNE...MOVING EAST AT
35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RUSHMORE AROUND 400 AM CDT...
REPORTS OF LARGE HAIL FROM QUARTER TO GOLF BALL SIZE HAVE BEEN
REPORTED RECENTLY JUST NORTH AND NORTHWEST OF ELLSWORTH.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 4350 9588 4352 9618 4363 9619 4359 9638
4361 9632 4361 9628 4371 9581 4371 9576
4356 9563
$$
MJF000
WWUS53 KFSD 200914
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
414 AM CDT TUE JUN 20 2006
MNC105-133-200924-
/O.EXP.KFSD.SV.W.0074.000000T0000Z-060620T0915Z/
ROCK MN-NOBLES MN-
414 AM CDT TUE JUN 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR NOBLES AND ROCK COUNTIES
EXPIRES AT 415 AM CDT...
THE STORM IS NO LONGER SEVERE.
LAT...LON 4350 9588 4352 9618 4363 9619 4359 9638
4361 9632 4361 9628 4371 9581 4371 9576
4356 9563
$$
MJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:20 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 20, 3:20 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 AM CDT TUE JUN 20 2006 .DISCUSSION... CONVECTN TODAY SHUD BE CONFINED TO THE FAR SRN PART OF FCST AREA DURG THE MRNG HRS. MODELS PRETTY SOLIDLY INDICATE INTSBLTY AND CONVRGNCE DROPPING OFF RPDLY WITH TIME FROM THE N/NW THIS MRNG. THIS WUD SGGEST ACTVTY MOVG OVER SCNTRL SD BEING SUPPRESSED TO THE ESE WITH TIME...IN ANY EVENT NOT GETTNG FRTHR N SO FSD SHUD BE SAFELY DRY. STLT AND DATA SEEM TO BE BEARING OUT THIS SCENARIO WITH ANY ACTVTY MOVG INTO SRN FCST AREA MORE OR LESS WEAKENING RPDLY. SO...CHC TSTMS THIS MRNG MO RVR AREA...DRY FRTHR N THIS MRNG INCLUDG FSD...AND DRY EVERYWHERE THIS AFTN. SKIES SHUD BCM MOSUNNY NRN FCST AREA TO PTCLDY S AS CLDS SLWLY DCRS. FOR TNGT INTO FRI...LTL SUPPORT OR MOISTR SEEN TO SHWRS/TSTMS. HAVE CUT A LTL ERYR MENTN WE HAD IN THIS TIME PD. THIS MEANS OUR NEXT SHOT WILL BE STG SHRTWV COMNG OVER WRN RDG AND BRINGING CONVECTN FRI NGT INTO SAT ON WHWRLY UPR FLOW. AFTER THAT...LAST DAYS OF FCST SHUD BE DRY AS AGN UPR SUPPORT FOR CONVECTN LACKING. TEMPS HAVE SETTLD DOWN INTO A SEASONABLY WARM PATTRN AND GUIDNCE SEEMS PRETTY OK. NIGHTTIME TEMPS ALSO TOLERABLE WITH MSTLY MID 50S TO LOWER 60S. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, Jun 19, 7:53 PM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 753 PM CDT MON JUN 19 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-201200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 753 PM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL SPREAD INTO SOUTH CENTRAL SOUTH DAKOTA AROUND MIDNIGHT AND THEN WILL MOVE EAST ACROSS THE REST OF THE AREA LATER TONIGHT INTO TUESDAY MORNING. SOME OF THE STORMS COULD BE SEVERE MAINLY WEST OF AS LINE FROM MADISON SOUTH DAKOTA TO SIOUX CITY. HAIL UP TO THE SIZE OF NICKELS AND WINDS UP TO 65 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A THREAT OF SEVERE WEATHER MAINLY ALONG AND EAST OF INTERSTATE 29 IN THE EARLY MORNING...AND AGAIN IN THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER MIDNIGHT WEST OF A LINE FROM MADISON SOUTH DAKOTA TO SIOUX CITY IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 20, 2:10 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
210 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL MENNO 43.24N 97.58W
06/20/2006 M0.88 INCH HUTCHINSON SD LAW ENFORCEMENT
0202 AM HAIL MENNO 43.24N 97.58W
06/20/2006 M1.00 INCH HUTCHINSON SD LAW ENFORCEMENT
&&
JCHAPMANLocal storm report, Jun 20, 2:25 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
225 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM HAIL 12 W HURLEY 43.28N 97.33W
06/20/2006 M0.75 INCH TURNER SD TRAINED SPOTTER
&&
JCHAPMANLocal storm report, Jun 20, 3:09 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM HAIL SIOUX FALLS 43.54N 96.73W
06/20/2006 E1.00 INCH MINNEHAHA SD TRAINED SPOTTER
DOWNTOWN ON 6TH ST AT THE BIG SIOUX RIVER BRIDGE.
&&
JCHAPMANLocal storm report, Jun 20, 3:18 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
318 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM HAIL 5 SW LESTER 43.39N 96.40W
06/20/2006 M1.00 INCH LYON IA TRAINED SPOTTER
NICKEL TO QUARTER SIZE
&&
JCHAPMANLocal storm report, Jun 20, 3:23 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
323 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 AM HAIL LESTER 43.44N 96.33W
06/20/2006 E0.88 INCH LYON IA TRAINED SPOTTER
&&
JCHAPMANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:34 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 41 min |
| Jun 20, 5:02 AM CDT | Severe Thunderstorm Warning | FSD | Jackson | 28 min |
| Jun 20, 5:17 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 28 min |
| Jun 20, 5:23 AM CDT | Severe Thunderstorm Warning | FSD | Lyon | 39 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.